Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 29, 2006, 12:00 AM CDT for Taylor County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2006, 12:00 AM CDT (05:00 UTC)
- Expired
- Jul 29, 2006, 12:33 AM CDT
- In force
- 33 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Taylor County, WI
The radar
The La Crosse radar (KARX), 173 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 12:30 AM CDT | TSTM WND DMG | Rib Lake, WI | TREES AND POWER LINES DOWN ON LAKESHORE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 9:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 290500
SVRARX
WIC119-290545-
/O.NEW.KARX.SV.W.0099.060729T0500Z-060729T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT SAT JUL 29 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 1245 AM CDT
* AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CAMP FOREST
SPRING TO WESTBORO TO COUNTY ROADS D AND N...OR ALONG A LINE
EXTENDING FROM 24 MILES NORTH OF MEDFORD TO 16 MILES NORTH OF
MEDFORD TO 20 MILES NORTHWEST OF MEDFORD...AND MOVING SOUTHEAST AT
30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTBORO AROUND 1205 AM...
THE MONDEAUX FLOWAGE AND CAMP FOREST SPRING AROUND 1210 AM...
RIB LAKE AND CHELSEA AROUND 1215 AM...
WOOD LAKE AROUND 1220 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4538 9004 4538 9042 4537 9076 4504 9043
4504 9019 4513 9019 4513 9004
$$
042 follow-up statements
000
WWUS53 KARX 290516
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 AM CDT SAT JUL 29 2006
WIC119-290545-
/O.CON.KARX.SV.W.0099.000000T0000Z-060729T0545Z/
TAYLOR WI-
1214 AM CDT SAT JUL 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR EASTERN TAYLOR COUNTY...
AT 1214 AM THE TAYLOR COUNTY SHERIFFS DEPARTMENT REPORTED PEA SIZED
HAIL OVER THE NORTHEAST PART OF THE COUNTY.
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOOD LAKE TO CHELSEA TO NORTH
TWIN LAKE...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF
MEDFORD TO 12 MILES NORTH OF MEDFORD TO 11 MILES NORTHWEST OF
MEDFORD...MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ESADORE LAKE AND HIGHWAY 13 AND COUNTY ROAD M AROUND 1220 AM...
MEDFORD AND HIGHWAY M AND JOE MARTIN ROAD AROUND 1225 AM...
THE TAYLOR COUNTY AIRPORT AROUND 1230 AM...
STETSONVILLE AROUND 1235 AM...
LAT...LON 4538 9004 4538 9042 4537 9076 4504 9043
4504 9019 4513 9019 4513 9004
$$000
WWUS53 KARX 290533
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 AM CDT SAT JUL 29 2006
WIC119-290543-
/O.CAN.KARX.SV.W.0099.000000T0000Z-060729T0545Z/
TAYLOR WI-
1233 AM CDT SAT JUL 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAYLOR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4538 9004 4538 9042 4537 9076 4504 9043
4504 9019 4513 9019 4513 9004
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:55 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 28, 11:55 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1155 PM CDT FRI JUL 28 2006 .UPDATE...CURRENT OBSERVATIONS SHOW DEWPOINTS ROCKETING NORTHWARD OVER MN WITH CROP RICH EVAPOTRANS FROM SRN MN AND IOWA. DEWPOINTS TYPICALLY MIX DOWN A BIT IN THE AFTERNOON WHICH WILL KEEP ARX FORECAST AREA MN/IA HEAT INDICES NEAR 100 TO 105 RANGE. HOWEVER..THE BEHAVIOR TODAY COULD INDICATE WHAT WE CAN EXPECT WITH WEEKEND HEAT AS DEWPOINT FORECAST WILL BE CRITICAL TO ADVISORIES. CROP CANOPY IS CLOSED AND WE ARE NOW IN PEAK EVAPOTRANS FLUX SEASON. WHILE THUNDERSTORMS MAY NOT INGEST JUST THAT THIN LAYER ON THE SURFACE...WE WILL BE LIVING IN IT. HOT STILL LOOKS ON TRACK. CONCERNING THE THUNDERSTORM CHANCES OVER THE NORTH. GOES SATELLITE IMAGERY AND SURFACE OBSERVATIONS PLACE THE COLD FRONT ON A KFAR TO MN ARROWHEAD LINE AND SLOWLY SHIFTING SOUTHWARD. SOME TYPE OF WIND SHIFT BOUNDARY ACROSS NRN WI AS WELL BUT APPEARS WEAKER AT THIS TIME AND DOESNT HAVE COLD AIR MASS CHANGE LIKE SEEN IN NRN MN POST- FRONTALLY. THIS LOOKS TO BE A GOOD ISENTROPIC SLOPE AND FORCING MECHANISM FOR THE NEARLY 3000 J/KG SURFACE CAPE AT 16Z. FAIRLY CONFIDENT ON A COMPLEX ORIGINATING NEAR KDLH LATE AFTERNOON AND SHIFTING E-SE ACROSS NRN WI TONIGHT. WITH WIND SHEAR THIS HAS SEVERE POTENTIAL PER SPC SLGT RISK...MAINLY A WIND/HAIL THREAT. TRACK IS THE TOUGH PART AS THE CAPPING AIR ALOFT DECREASES EAST OF HIGHWAY 51 WHICH COULD ADD A MORE SERLY TRACK TO AN ORGANIZED MATURE COMPLEX WITH WELL-DEVELOPED COLD POOL. STILL THINK MAIN THREAT IS NORTH OF HIGHWAY 10 BUT WILL NEED TO FURTHER ASSESS CENTRAL WI THREAT OF MCS PROPAGATING IN FOR LATER FORECAST PACKAGES. HAVE INCREASED TSRA CHANCE THERE TONIGHT SLIGHTLY. A SECOND SYSTEM GENERATING OVER ND COULD THEN IMPACT NRN WI SATURDAY MORNING. STILL MAINLY LOOKING AT I- 94 AND NORTHEAST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BAUMGARDT
Hazardous weather outlook, Jul 28, 7:10 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 710 PM CDT FRI JUL 28 2006 WIZ017-029-032>034-041>044-053>055-061-291100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 710 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FRONTAL BOUNDARY SHIFTING INTO NORTHERN WISCONSIN WAS MOVING INTO VERY UNSTABLE AIR. THE WIND PROFILES WILL SUPPORT THUNDERSTORM DEVELOPMENT AND COULD LEAD TO SOME OF THE STORMS BECOMING SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE MAIN SEVERE THREATS. A CLUSTER OF STORMS OVER NORTHWEST WISCONSIN WILL MOVE SOUTHEAST THROUGH THE EVENING. THE SEVERE THREAT WILL BE MAINLY ALONG AND NORTH OF HIGHWAY 10 IN WISCONSIN...OR NORTH OF THE NEILLSVILLE AREA. THE MAIN THREAT TIME LOOKS TO BE FROM 9 PM THROUGH MIDNIGHT. THERE IS SOME CHANCE THAT THESE STORMS COULD MOVE SOUTH THROUGH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT WILL BE THE MAIN WEATHER HAZARD FOR SATURDAY THROUGH TUESDAY. AFTERNOON HEAT INDICES WILL BE IN THE 100-110 DEGREE RANGE. BE PREPARED FOR THE HEAT...AND MAKE PLANS ACCORDINGLY. A FRONTAL PASSAGE LATE ON TUESDAY WILL BRING SOME RELIEF FROM THE HEAT STARTING WEDNESDAY. AS FOR THUNDERSTORMS...A LINGERING FRONTAL BOUNDARY OVER CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL BE THE FOCUS POINT SATURDAY. A THUNDERSTORM COMPLEX IS EXPECTED TO SHIFT EAST OUT OF MINNESOTA ACROSS NORTHERN WISCONSIN DURING THE MORNING HOURS. SHOWERS AND THUNDERSTORMS COULD THEN RE-DEVELOP ACROSS PARTS OF NORTHERN AND CENTRAL WISCONSIN LATE SATURDAY AFTERNOON AND EVENING ON THE FRONT. INSTABILITY AND WIND PROFILES WILL SUPPORT THE POTENTIAL FOR SOME OF THOSE STORMS TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS...AND MAINLY ALONG AND NORTH OF I-94. THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY AFTERNOON AND NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS HAVE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTH OF HIGHWAY 10 IN CENTRAL WISCONSIN THIS EVENING AFTER 9 PM. SPOTTER GROUPS ALONG I-94 AND SLIGHTLY SOUTHWEST MAY BE NEEDED SHOULD THUNDERSTORMS MOVE FURTHER SOUTH. SPOTTERS COULD BE NEEDED IN THIS SAME AREA SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-291100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 710 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT THE COMBINATION OF TEMPERATURES IN THE 90S AND DEWPOINTS AROUND 70 WILL CAUSE HEAT INDICES TO APPROACH HAZARDOUS LEVELS FROM 98 TO 103 DEGREES. SOME RELIEF IS EXPECTED OVERNIGHT AS TEMPERATURES COOL INTO THE 70S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT WILL BE THE MAIN WEATHER HAZARD FOR SATURDAY THROUGH TUESDAY... AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW A STEADY INFLUX OF VERY WARM AND MOIST AIR NORTHWARD...WITH HIGH TEMPERATURES TOPPING OUT IN THE MIDDLE TO UPPER 90S. THIS...COUPLED WITH THE APPRECIABLE HUMIDITIES...WILL CAUSE AFTERNOON HEAT INDICES TO TOP 100 DEGREES. THESE CONDITIONS WILL BE VERY REMINISCENT OF THE HEAT WAVE OF JULY 15TH THROUGH THE 17TH. BE PREPARED FOR THE HEAT...AND MAKE PLANS ACCORDINGLY. A FRONTAL PASSAGE LATE ON TUESDAY WILL BRING SOME RELIEF FROM THE HEAT STARTING WEDNESDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY AFTERNOON AND NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS HAVE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED UNTIL POSSIBLY TUESDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:47 PM CDT | Heat Advisory | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 72 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.